reached my goal weight, but now regaining
Hi, I'm new to the weight loss board, have posted before on the back problems board. I have recently (one month ago) reached my goal weight using the weight watchers point system. I started in early April and have lost 20 pounds. However, I have lost a total of 30 pounds since I was at my highest over 7 years ago. I used weight watchers two years ago, but this time I stuck with it.
Since reaching my goal weight one month ago, I have gained back 5 pounds w/o changing my plan. I didn't even go on maintenance, but continued with the weight loss point system. I set my goal weight a little high to give me some leverage. I am just about over my limit and probably won't make lifetime membership in two weeks.
I lost the weight while getting steroid shots in my back (4 shots), and started a cortiosteroid nasal med three weeks ago for an ear problem. I had take thiazide diuretics for about a month due to the fluid retention from the steroid treatment. It stopped working, so the doc put me on a loop diuretic (Lasic - sp). Both were at the lowest doses.
I am wondering if these meds are causing the weight gain. I had to stop the nasal cortiosteriod b/c of bad migraine headaches, and clusters of canker sores in my mouth constantly. I may have to get a tube put in that ear to relieve the fluid behind the eardrum...I won't take that med anymore.
Has anyone taken diuretics and experienced weight gain?
I will say that I exercise about 6 days per week, at least 30 minutes using cardio/pilates/free weights. I've done this all along.
Also, I had gyn surgery in April, and haven't had a period since then. I don't even know when I'm supposed to! I used to get very bloated and experience alot of water weight gain during that time. I'm in my mid 40's, and am going through perimenopause (or regular...).
It's a bit depressing to gain like that after losing, esp. when you don't know what's causing it, and plan worked thus far.
Thanks for any help!!
Last edited by soaplady; 08-04-2005 at 07:09 PM.